Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 5, 2008, 5:04 AM CDT for Grant County, Wisconsin; Clayton County, Iowa. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 5:04 AM CDT (10:04 UTC)
- Expired
- Jun 5, 2008, 9:56 AM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clayton County, IA, Grant County, WI
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:45 AM CDT | FLASH FLOOD | 1 N Bagley, WI | COUNTY ROAD X BETWEEN WYALUSING STATE PARK AND JELLYSTONE CAMPGROUND CLOSED DUE TO HIGH WATER |
| Jun 5, 6:45 AM CDT | FLASH FLOOD | 1 N Guttenberg, IA | BUCK CREEK ROAD HAS WATER OVER THE ROAD |
| Jun 5, 8:25 AM CDT | FLOOD | 5 Sw Lancaster, WI | GRANT RIVER OUT OF ITS BANKS AT PORTER BRIDGE NEAR HIGHWAY 35/81 INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 051008
FFWARX
IAC043-WIC043-051600-
/O.NEW.KARX.FF.W.0005.080605T1004Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
504 AM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAYTON COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITIES OF...GUTTENBERG...ELKADER...
GRANT COUNTY IN SOUTHWEST WISCONSIN...
THIS INCLUDES THE CITIES OF...PLATTEVILLE...LANCASTER...
* UNTIL 1100 AM CDT
* AT 501 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM RECENT THUNDERSTORMS OVER THE WARNED AREA. MORE
RAINFALL IS EXPECTED OVER THE WARNED AREA...WITH UP TO ANOTHER INCH
OF RAIN EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VOLGA...
MONONA...MCGREGOR...MARQUETTE...GARNAVILLO...FARMERSBURG...
MUSCODA...FENNIMORE...BOSCOBEL AND BLOOMINGTON
LAW ENFORCEMENT REPORTED FLOODING IN BAGLEY AND SOME EVACUATIONS ARE
TAKING PLACE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
4265 9161 4308 9160 4308 9116 4300 9115
4299 9107 4306 9095 4308 9083 4318 9067
4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1004Z 180DEG 0KT 4273 9144
$$
DTJ5 follow-up statements
000
WGUS73 KARX 051047
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
541 AM CDT THU JUN 5 2008
IAC043-WIC043-051600-
/O.CON.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
541 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRANT AND CLAYTON COUNTIES...
AT 538 AM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VOLGA...
MONONA...MCGREGOR...MARQUETTE...GUTTENBERG...GARNAVILLO...
FARMERSBURG...ELKADER...PLATTEVILLE...MUSCODA...LANCASTER...
FENNIMORE...BOSCOBEL AND BLOOMINGTON
AT 538 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM RECENT THUNDERSTORMS WITH TORRENTIAL RAINFALL
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE
GUTTENBERG...ELKADER...PLATTEVILLE...LANCASTER...VOLGA...STRAWBERRY
POINT...MONONA AND MCGREGOR. UP TO ANOTHER HALF TO ONE INCH OF
RAINFALL CAN BE EXPECTED OVER THE NEXT TWO HOURS OVER THE WARNED
AREA.
AT 500 AM...PUBLIC REPORTED AN ESTIMATED 3.75 INCHES OF RAIN NEAR
BOSCOBEL IN GRANT COUNTY.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
4265 9161 4308 9160 4308 9116 4300 9115
4299 9107 4306 9095 4308 9083 4318 9067
4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1041Z 180DEG 0KT 4273 9144
$$
DTJ000
WGUS73 KARX 051052 CCA
FFSARX
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
541 AM CDT THU JUN 5 2008
IAC043-WIC043-051600-
/O.COR.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
541 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRANT AND CLAYTON COUNTIES...
AT 538 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM RECENT THUNDERSTORMS WITH TORRENTIAL RAINFALL.
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE
GUTTENBERG...ELKADER...PLATTEVILLE...LANCASTER...VOLGA...STRAWBERRY
POINT...MONONA AND MCGREGOR. UP TO ANOTHER HALF TO ONE INCH OF
RAINFALL CAN BE EXPECTED OVER THE NEXT TWO HOURS OVER THE WARNED
AREA.
AT 500 AM...PUBLIC REPORTED AN ESTIMATED 3.75 INCHES OF RAIN NEAR
BOSCOBEL IN GRANT COUNTY.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
4265 9161 4308 9160 4308 9116 4300 9115
4299 9107 4306 9095 4308 9083 4318 9067
4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1041Z 180DEG 0KT 4273 9144
$$
DTJ000
WGUS73 KARX 051153
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
648 AM CDT THU JUN 5 2008
IAC043-WIC043-051600-
/O.CON.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
648 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRANT AND CLAYTON COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VOLGA...MONONA...MCGREGOR...MARQUETTE...GUTTENBERG...GARNAVILLO...FAR
MERSBURG...ELKADER...PLATTEVILLE...MUSCODA...LANCASTER...FENNIMORE...
BOSCOBEL AND BLOOMINGTON
AT 640 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN GRANT COUNTY
REPORTED THAT COUNTY ROAD X BETWEEN WYALUSING STATE PARK AND
JELLYSTONE CAMPGROUND IS CLOSED DUE TO HIGH WATER. COUNTY ROAD Q
HAD WATER OVER THE ROAD. FLOODING CONTINUES IN BAGELY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
THROUGH 9 AM...WITH ADDITIONAL AMOUNTS FROM 1/4 TO UP TO AN INCH
POSSIBLE.
IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IF FLOOD
WATERS THREATEN. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS
BY FOOT OR AUTOMOBILE. REMEMBER...TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
4265 9161 4308 9160 4308 9116 4300 9115
4299 9107 4306 9095 4308 9083 4318 9067
4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1148Z 180DEG 0KT 4273 9144
$$
RIECK000
WGUS73 KARX 051325
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 AM CDT THU JUN 5 2008
IAC043-WIC043-051600-
/O.CON.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
825 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRANT AND CLAYTON COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VOLGA...MONONA...MCGREGOR...MARQUETTE...GUTTENBERG...GARNAVILLO...FAR
MERSBURG...ELKADER...PLATTEVILLE...MUSCODA...LANCASTER...FENNIMORE...
BOSCOBEL AND BLOOMINGTON
AT 815 AM CDT...THE RAINFALL WAS TAPERING OFF ACROSS THE WARNED
AREA. HOWEVER...FLOODING WAS STILL BE REPORTED IN SEVERAL LOCATIONS.
LOCAL LAW ENFORCEMENT REPORTED SEVERAL ROADS CLOSED DUE TO THE HIGH
WATER. IN GRANT COUNTY...COUNTY ROAD X BETWEEN WYALUSING STATE PARK
AND JELLYSTONE PARK REMAINS CLOSED DUE TO HIGH WATER. IN CLAYTON
COUNTY...BUCK CREEK ROAD NEAR GUTTENBERG IS CLOSED. LOWER CEDAR ROAD
IS CLOSED AND GLACIER ROAD BETWEEN LITTLEPORT AND EDGEWOOD IS CLOSED
ALL DUE TO HIGH WATER.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
4265 9161 4308 9160 4308 9116 4300 9115
4299 9107 4306 9095 4308 9083 4318 9067
4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1317Z 180DEG 0KT 4273 9144
$$
RABERDING000
WGUS73 KARX 051456
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 AM CDT THU JUN 5 2008
IAC043-WIC043-051504-
/O.CAN.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
956 AM CDT THU JUN 5 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GRANT AND CLAYTON
COUNTIES...
THE RAIN HAS MOVED EAST OF THE AREA THUS THE THREAT FOR FLASH
FLOODING HAS DIMINISHED ACROSS THE WARNED AREA. LOCAL LAW
ENFORCEMENT AND EMERGENCY MANAGEMENT REPORT WATER IS RECEDING.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
4265 9161 4308 9160 4308 9116 4300 9115
4299 9107 4306 9095 4308 9083 4318 9067
4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1454Z 180DEG 0KT 4273 9144
$$
RABERDINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:22 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 5, 3:22 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 322 AM CDT THU JUN 5 2008 .SHORT TERM...TODAY THROUGH SATURDAY MAIN FORECAST CONCERNS ARE SEVERE WEATHER AND HEAVY RAIN POTENTIAL TODAY THROUGH FRIDAY. LATEST WATER VAPOR SATELLITE IMAGERY INDICATING UPPER LEVEL TROUGH DIGGING OVER SOUTHWESTERN U.S. FIRST SHORTWAVE TROUGH EMBEDDED IN SOUTHWESTERLY FLOW ALOFT EJECTING OUT INTO CENTRAL KANSAS AND NEBRASKA. 05.03Z RUC INDICATING MOISTURE TRANSPORT AND CONVERGENCE AT 305K ISENTROPIC SURFACE IN ASSOCIATION WITH SHORTWAVE TROUGH. LATEST MOSAIC RADAR INDICATING COMPLEX OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTHWEST WISCONSIN INTO EASTERN NEBRASKA. LATEST 08Z SURFACE ANALYSIS INDICATING LOW PRESSURE DEVELOPING OVER WESTERN KANSAS AND WARM FRONT EXTENDING EAST FROM LOW PRESSURE INTO SOUTHERN IOWA. 05.00Z GFS AND NAM ARE IN GOOD AGREEMENT WITH MOVING UPPER LEVEL TROUGH NORTHEAST INTO SOUTHERN CANADA BY 00Z SATURDAY. BOTH MODELS ARE IN VERY GOOD AGREEMENT WITH TROUGHING OVER WESTERN U.S. AND RIDGING OVER THE EASTERN U.S. THROUGH FORECAST PERIOD. THIS WILL CONTINUE TO ALLOW FOR SOUTHWEST FLOW ALOFT OVER FORECAST AREA AND AN ACTIVE WEATHER PATTERN THROUGH THE PERIOD. BIGGEST DIFFERENCE BETWEEN THE 05.00Z GFS AND NAM IS HOW FAR NORTH SURFACE WARM FRONT WILL MOVE TODAY. 05.00Z GFS IS FARTHER NORTH THAN NAM. WITH CURRENT MESO COMPLEX SYSTEM OVER MUCH OF THE FORECAST AREA AND ASSOCIATED COLD POOLS/OUTFLOW BOUNDARIES MAY PLAY A FACTOR IN HOW FAR NORTH WARM FRONT MOVES. LATEST 05.00Z EASTARW4 MOVES COMPLEX OF STORMS OVER EASTERN NEBRASKA ACROSS FORECAST AREA BY 18Z THURSDAY AND LIFTS WARM FRONT INTO CENTRAL WISCONSIN BY 21Z THURSDAY. WHILE...THE 05.00Z EASTNMM4 LIFTS WARM FRONT INTO NORTHERN IOWA AND SOUTHERN WISCONSIN BY 21Z. CONFIDENCE IS STILL LOW ON HOW FAR SURFACE WARM FRONT MOVES NORTH TODAY AND INTO TONIGHT. AS FAR AS SEVERE WEATHER POTENTIAL FOR TODAY INTO TONIGHT...BOTH THE 05.00Z GFS AND NAM CONTINUE TO INDICATE SURFACE BASE CAPE OF 1500 TO 2000 J/KG OVER SOUTHERN FORECAST AREA AND 0-3KM SHEAR OF 30 TO 40 KNOTS ACROSS FORECAST AREA TODAY INTO TONIGHT. BOTH MODELS INDICATING A TORNADO THREAT ALONG SURFACE WARM FRONT. BOTH MODELS INDICATING 0- 1KM SHEAR OF 20 TO 30 KNOTS AND SIGNIFICANT TORNADO PARAMETER OF GREATER THAN 2 ALONG SURFACE WARM FRONT. POTENTIAL FOR LARGE HAIL... DAMAGE WIND AND ISOLATED TORNADOES ACROSS FORECAST AREA DOES EXIST...AS SURFACE WARM FRONT MOVES NORTH ACROSS FORECAST AREA TODAY AND INTO TONIGHT. SURFACE LOW/COLD FRONT MOVES ACROSS THE FORECAST AREA FRIDAY AND INTO FRIDAY EVENING. BOTH MODELS INDICATING STRONG DYNAMICAL FORCING AND MOISTURE CONVERGENCE ASSOCIATED WITH SURFACE COLD FRONT. THOUGH...BOTH MODELS CONTINUE TO HAVE TIMING ISSUES WITH MOVEMENT OF SURFACE FRONT. THIS WILL HAVE IMPACT ON SEVERE POTENTIAL OVER PORTIONS OF THE FORECAST AREA. ANOTHER SURFACE COLD/SHORTWAVE TROUGH EXPECTED TO MOVE ACROSS THE FORECAST AREA SATURDAY AFTERNOON. BEST LIFT AND MOISTURE CONVERGENCE APPEAR TO BE OVER WESTERN HALF OF FORECAST AREA. WILL INCREASED PRECIPITATION CHANCES ACROSS MUCH OF FORECAST AREA. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY MAIN FORECAST CONCERNS THROUGH PERIOD ARE PRECIPITATION CHANCES THROUGH PERIOD. LATEST 05.00Z GFS AND ECMWF CONTINUE TO INDICATE TROUGHING OVER THE WESTERN U.S. AND RIDGING ACROSS EASTERN U.S. BOTH MODELS WILL CONTINUE TO HAVE TIMING OF EMBEDDED SHORTWAVE TROUGHS MOVING INTO THE CENTRAL PLAINS AND UPPER MIDWEST THROUGH THE PERIOD. ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE FORECAST AREA AND WILL MAKE NO MAJOR CHANGES AT THIS TIME. && .AVIATION... POTENTIALLY VERY ACTIVE CONVECTIVELY OVER THE NEXT 24-36 HRS...AS A VOLATILE ATMOSPHERE INTERACTS WITH SFC BOUNDARIES AND UPPER LEVEL ENERGY. HOWEVER...TRYING TO PINPOINT THE MOST PROBABLE SHRA/TS TIMES IS PROVING DIFFICULT. A WARM FRONT CURRENTLY LIES ACROSS SOUTHERN IA/NORTHERN ILL...AND IS PROGGED TO PUSH NORTH TODAY...AND COULD MOVE QUITE RAPIDLY THIS AFTERNOON AS THE ATMOSPHERE MIXES TO THE SOUTH. HOW FAR NORTH THOUGH IS IN QUESTION...AS ONGOING CONVECTION/CLOUDS WILL ACT TO INHIBIT THIS NORTHWARD MOVEMENT. OBVIOUSLY POSITIONING WILL IMPACT WINDS/CEILINGS/PCPN THREAT FOR KRST/KLSE. NAM12/ARW/NNM SHORT TERM MODELS ALL POINT TO LIFTING THIS WARM FRONT NORTHWARD THIS MORNING...KEEPING SHRA/TS A THREAT THROUGH THE MID MORNING HOURS...BUT PUSHING IT NORTH IN THE AFTERNOON. THINK THE TIMING MAY BE A BIT FAST AT THE MOMENT...AND WILL TEMPER THE WARM FRONT/S NORTHWARD PROGRESS. BETTER CHANCES FOR DRY CONDITIONS FOR LATE THIS MORNING INTO THE EARLY AFTERNOON THOUGH...SO WILL LEAN THE TAFS TOWARD THAT. PCPN CHANCES WOULD IMPROVE BY MID/LATE AFTERNOON...IF THE WARM FRONT IS HANGING IN THE VICINITY. AGAIN...CONFIDENCE SHAKY...AND WILL HAVE TO MONITOR VERY CLOSELY...MAKING TAF UPDATES AS NEEDED. .HYDROLOGY...TODAY INTO TONIGHT A WARM FRONT WILL MOVE NORTH ACROSS FORECAST AREA TODAY AND INTO TONIGHT. CONFIDENCE IS LOW ON HOW FAR NORTH THE WARM FRONT WILL MOVE TODAY. THOUGH...A STRONG SURGE OF MOISTURE WILL IMPINGE ON THE WARM FRONT FOR A ROUND OF SHOWERS AND THUNDERSTORMS TODAY AND INTO TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE TODAY AND INTO FRIDAY...WITH LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE TODAY THROUGH FRIDAY. DUE TO THE UNCERTAINTY ON POSITION AND TIMING OF SURFACE WARM FRONT AND COLD FRONT AND EXACT LOCATION OF THE HEAVIEST RAINFALL. WILL CONTINUE WITH HYDROLOGIC OUTLOOK PRODUCT... WITH NO HEADLINES PLANNED FOR NOW. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DTJ AVIATION..........RIECK
Hazardous weather outlook, Jun 5, 5:00 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT THU JUN 5 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-052200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS LOOK LIKELY FOR PARTS OF THE REGION TODAY AND TONIGHT...AS AN UNSTABLE...MOIST AIR MASS INTERACTS WITH A WARM FRONT AND COLD FRONT. LARGE HAIL...DAMAGING WINDS... HEAVY RAIN...AND EVEN ISOLATED TORNADOES WILL ALL BE POSSIBLE. A WARM FRONT WILL ADVANCE NORTHWARD ACROSS THE REGION TODAY... ALTHOUGH HOW QUICKLY...AND HOW FAR NORTH...ARE UNCERTAIN. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THE BOUNDARY HOWEVER...WITH A TORNADIC POTENTIAL THIS AFTERNOON AND EVENING AROUND THE BOUNDARY. BEST ESTIMATES AS OF NOW IS TO BRING THIS FRONT GRADUALLY NORTH...INTO SOUTHERN MINNESOTA AND CENTRAL WISCONSIN BY MID AFTERNOON...AND THEN INTO CENTRAL MINNESOTA AND NORTHERN WISCONSIN THIS EVENING. THE SEVERE THREAT...ASIDE FROM HEAVY RAIN...DIMINISH AS YOU MOVE NORTH OF THE WARM FRONT. MEANWHILE TO THE WEST...A COLD FRONT WILL BE MOVING EAST OUT OF THE PLAIN STATES TO ACROSS WESTERN MINNESOTA AND EASTERN IOWA... TRIGGERING THUNDERSTORMS ALONG AND AHEAD OF IT. THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE...AND COULD AFFECT THE LOCAL AREA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. AS OF NOW...THERE APPEARS TO BE TWO WINDOWS OF HIGHER RISK FOR SEVERE WEATHER. ONE WILL BE LATER THIS AFTERNOON AND EARLY EVENING... IN THE VICINITY OF THE WARM FRONT. THE OTHER WILL BE LATE TONIGHT INTO THE OVERNIGHT HOURS...AS THE COLD FRONT STARTS TO TRACK IN. STILL...THE UNCERTAINTY OF WHERE THE WARM FRONT WILL LIE LATER TODAY BRINGS INTO QUESTION TIMING AND LOCATION FOR THE GREATER SEVERE WEATHER THREAT. UPDATES TO REFINE THE RISKS WILL BE NEEDED LATER TODAY AS THE POSITIONING OF THIS BOUNDARY BECOMES MORE CLEAR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM POTENTIAL WILL CONTINUE INTO FRIDAY...AS THE COLD FRONT TRACKS THROUGH THE REGION...EXITING EAST INTO THE EASTERN GREAT LAKES LATE FRIDAY NIGHT. INSTABILITY AND WIND PROFILES WILL CONTINUE TO BE FAVORABLE FOR LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL. ISOLATED TORNADOES CANNOT BE RULED OUT. THE MAIN THREAT TIME LOCALLY WILL BE IN THE MORNING THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...BUT THE SEVERE WEATHER POTENTIAL IN THIS TIME PERIOD REMAINS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO FRIDAY. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS...AND SHOULD THE THREAT OF FLOODING MATERIALIZE...REPORTS OF RIVER LEVELS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL IS SCHEDULED FOR 1 PM TODAY. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:43 AM CDT | Areal Flood Advisory | ARX | Floyd | 2 hr |
| Jun 5, 5:35 AM CDT | River Flood Warning | ARX | Clayton | 14 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2008Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.